Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wildrose

Septra aka Bactrim

Recommended Posts

Hi,

Wow its been so long since I've been back to this board. About a year ago I had finished my second course of accutane. Well I was clear for the longest time but then the acne started coming back. I read that Bactrim could be used for acne so I asked my mom, a doc, to prescribe me some. From what I read, a lot of people said they were clear in a week. My acne hasn't gotten better. In fact it seems slightly worse. I've only been on it 2 days, this day is my third. I was hoping I'd see some improvement and then be clear by the next weekend. Its so depressing :cry: For those of you who have been on it, how long before you saw improvement? I mean I just want to know if I'm getting worried too soon. Also what kind of dose were you on? I'm taking two 800/160 MG tabs a day, one in morning and one in evening. I swear these things look like horse pills, they're huge!

Share this post


Link to post
Share on other sites

i take the exact same pills, twice a day like you also. I started taking them last summer, and I started to notice results after the first week, around the 13-14 day mark. Thing is, after working great for a while, I had to throw a topical into the mix because they started becoming less effective, maybe I was becoming immune to them. I'm still taking them now along with Duac and Differin, and my skin is looking pretty good. I'd stick with the pills for a couple of weeks, and if they don't work, well i guess you'll just have to try something else.

Share this post


Link to post
Share on other sites

Hey I just started taking Sepmax (Bactrin) about 12 days ago. I don't see any strong improvement, in fact I am breaking out in new places, but not strongly. Im mainly breaking out around my jaw line, which are symptoms of gram negative acne (which bactrim is most effective against). My right jaw line is much clearer i must admit but my left side has stayed the same....

Any way Im going to stay on this med foir 10more days and see what happens. Keep us updated with your progress. ALSO WATCHOUT FOR ANY ALLERGIC REACTIONS! THIS MED IS NOTORIOUS FOR CAUSING SERIOUS ALLERGIES!

Share this post


Link to post
Share on other sites

I was one of the victims of an allergic reaction like easy step spoke of. I broke out in rashes all over my body. It was horrible. I had to stop taking it. It was a shame, too, because it was helping my acne. Minocyline helped moreso, but it gave me stomach problems, so I had to stop taking it. Antibiotics are a bad choice for acne control, in my opinion. They only work while you're taking them, and they can kill off the good bacteria in your body over time. Your body can also get used to them, so when you get sick and need an antibiotic, you'd be out of luck. Have you considered a third round of Accutane?

Share this post


Link to post
Share on other sites

Im on my sixth week of bacrim. still breaking out. Some see results after 2 weeks others see results after the 2 month mark. I think i will be going on accutane soon. Just want acne to end. :wall:

Share this post


Link to post
Share on other sites

Thanks guys for all your responses! I'll keep you updated on how the progress goes. Lets hope it starts working :pray:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×